MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM STM STD 36+12L 13X18; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM STM STD 36+12L 13X18; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3618
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Scar Tissue (2060); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for adverse local tissue reaction - high cobalt blood levels.Event is not serious and is considered.Event is definitely related to device and is definitely not related to procedure.Date of implantation: (b)(6) 2005; date of event (onset): (b)(6) 2021 (left hip).Treatment: revision of the head and liner.
 
Event or Problem Description
(b)(6) 2021 the patient received both a right total hip primary replacement and a left total hip revision.Right hip primary was completed without indication of complication.Revision operative notes (b)(6) 2021 indicate the patient received a left total hip revision due to blood cobalt levels over 11 ppb indicating metallosis.Upon entering the joint, a large amount of clear yellow liquid was encountered and evacuated.The joint capsule was extremely thickened and a radical capsulectomy was performed.The synovium had brown staining consistent with metallosis and trunnionosis.Scar tissue was also encountered and removed.Head and liner were exchanged.The cup and stem remained intact without indicated deficiency.The surgery was completed without indication of complication by the surgeon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6 (clinical codes) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SROM STM STD 36+12L 13X18
Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13422764
Report Number1818910-2022-02083
Device Sequence Number6137882
Product Code JDI
UDI-Device Identifier10603295178224
UDI-Public10603295178224
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number56-3618
Device Catalogue Number563618
Device Lot Number1891643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer01/31/2022
03/21/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date02/09/2022
03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 58MM; PINNACLE MTL INS NEUT36IDX58OD; S-ROM M HEAD 36MM +3; S-ROM*SLEEVE PRX ZTT, 18F-LRG; SROM STM STD 36+12L 13X18
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight118 KG